[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1976

Skin Reactions Associated With Propranolol

Author Affiliations

Glasgow, Scotland

Arch Dermatol. 1976;112(8):1173-1174. doi:10.1001/archderm.1976.01630320071022
Abstract

To the Editor.—  Adverse oculocutaneous changes induced by orally given practolo were first described in 1974.1 In view of these serious side effects, medical practitioners in Britain have been advised to treat practolol-sensitive patients with alternative β-blocking agents. The original authors endorse these views and have not observed any cross-reactivity between practolol and other β-blocking agents.2 However, there have been reports of skin reactions associated with oxprenolol therapy.3,4 Two of us (D.G.B. and R.C.) reported briefly a similar reaction in a patient who was receiving propranolol.5In this report, we elaborate on the cutaneous histologic characteristics of the same patient and compare the features with those reported in the eruption associated with practolol.

Report of a Case.—  A 63-year-old woman had a widespread scaly erythematous eruption. There was no previous history of any skin disorder. She had been treated for hypertension with propranolol, 40 mg given

First Page Preview View Large
First page PDF preview
First page PDF preview
×